Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 60, NWS Green Bay, WI

June 29, 2025Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2025, 1:04 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2025, 1:04 PM CDT (18:04 UTC)
Expired
Jun 29, 2025, 1:40 PM CDT
In force
36 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:06 AM CDT, 6 hours 58 minutes earlier. Its key messages:

  • Sub-severe wind gusts (40-50mph) are possible for a few hours early this morning as a line of storms moves across northern WI.
  • Scattered thunderstorms will likely re-develop this afternoon. These storms may pose a severe wind and hail threat through the evening.
  • Thunderstorms could bring locally heavy rainfall to the area this afternoon , with rainfall rates of 1 to 2 inches per hour resulting in localized flooding especially in urban areas.
  • Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week.
Area forecast discussion, Jun 29, 6:06 AM CDT, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
606 AM CDT Sun Jun 29 2025

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Sub-severe wind gusts (40-50mph) are possible for a few hours early
  this morning as a line of storms moves across northern WI.

- Scattered thunderstorms will likely re-develop this afternoon.
  These storms may pose a severe wind and hail threat through the
  evening.

- Thunderstorms could bring locally heavy rainfall to the area
  this afternoon , with rainfall rates of 1 to 2 inches per hour
  resulting in localized flooding especially in urban areas.

- Temperatures and humidity will trend back above average today,
  with near to above average temps continuing into next week.

&&

.DISCUSSION...
Issued at 232 AM CDT Sun Jun 29 2025

Mesoanalysis...

A persistent MCV producing sub-severe wind gusts (40-50mph) is
moving east across northern WI this morning. With a well established
cold pool, favorable low-level shear orientation, and 1000-2000 J/kg
MLCAPE this MCV should maintain its strength for a few more hours
despite RAP analysis showing 200-300 MLCIN. Additionally a few pop-up
cells have developed ahead of the MCV along a north/south oriented
warm front that is draped across central WI. Will need to monitor
any cell mergers for any possible QLCS type spin-ups. Convective
active with this MCV should start to wane as it moves into northeast
WI around daybreak where dew points are only in the low 60s.

Afternoon/Evening Severe Weather Threat...

The slower start to last nights convection over Minnesota has
complicated this afternoon and evenings severe threat to some
degree. Current thinking is that convective initiation will be
focused along a remnant cold pool from this mornings convection as
well as any differential heating boundaries that result from this
mornings cloud cover. The cold pool is currently sagging southeast
ward across northwest Wisconsin and eastern Minnesota and is progged
to be draped from northeast to southwest WI by this afternoon. The
primary driver of any thunderstorms this afternoon will be robust
instability (SBCAPE 2000-3000 J/kg). This should result in rapidly
developing updrafts capable of producing large hail and up to 60 mph
wind gusts. However, with a relative lack of deep layer shear and
disorganized hodographs updrafts should quickly cut off from the
surface by their associated down draft. CAMs do show signs that
clusters of cells may also grow upscale into a line segment which
may also increase the severe wind threat ahead of any bowing
segments. The severe threat should begin to wane this evening as
instability decreases. Given the complexity of the environment today
confidence remains relative low with the finer details of this
event.

In addition to severe weather threat there is a marginal risk for
minor flooding today primarily if any back building or training
storms develop over any urban areas. PWATS around 1.6" are near the
90th percentile for this time of year and warm cloud depths are over
13kft. This may result in periods of 1-2" hour rainfall rates.

Monday's Thunderstorm Potential...

Broad ascent related to an upper level trough and jet streak moving
over the state Monday may set the stage for another round of
scattered thunderstorms. Thermodynamics are forecast to be favorable
for a few marginally severe storms as SBCAPE build to 750-1000 J/kg
and low-level lapse rates steepen to 7-7.5 C/km ahead of an
approaching cold front. 40-45kts of 0-6km shear will also be in
place which may allow for some storms to become organized. Result is
shallow inverted-v soundings and straight elongated hodographs which
support strong wind gusts and up to 1" hail with an storms that do
develop along or just ahead of the front late Monday morning through
the afternoon. A few CAMs also indicate a few post-frontal storms
may develop. With the cooler mid-level air behind the front these
storms may also be capable of producing hail.

Rest of the Week...

Global ensembles show prevailing northwesterly upper level flow
through the middle of the week as a ridge builds over the Canadian
Prairie. This pattern should bring generally quiet weather to the
region, however, any ridge riding short-waves that happen to
coincide with peak diurnal heating could kick of a round of isolated
to scattered showers or storms. The resolvability of these features
is very low at the moment so kept NBM PoPs and thunder probs.
Otherwise temperatures should remain relatively steady through the
end of the week with highs in the middle 70s to 80s each day.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 606 AM CDT Sun Jun 29 2025

Scattered showers and storms continue to work east across the region
this morning with the bulk of the lightning currently over far
northeast WI and along the lakeshore. As the storms exit the region
VFR conditions will prevail into the early afternoon. Another round
of strong to potential severe storms is forecast to develop this
afternoon (20-22Z) and continues through the evening. Period drops to
MVFR conditions are expected as storms move any terminal. Strong
winds gusts and large hail will also be possible with any storms.
Have framed out a best guess window for storms at each TAF site with
a TEMPO group. Behind the storms light rain may linger into the
night, but should not have much of an impact. There is a low-end
chance ~ 20% for patchy fog to develop overnight, mainly across
northern WI where skies may clear out for a time. Beyond the TAF
period another round of thunderstorms will be possible late Monday
morning into the afternoon with strong wind gusts and large hail the
main concerns.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....GK
AVIATION.......GK
Hazardous weather outlook, Jun 29, 10:54 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1054 AM CDT Sun Jun 29 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301600-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1054 AM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to redevelop after 2 pm and continue
into the evening.

Some of the storms may become severe with damaging winds and
large hail up to one inch in diameter. Torrential rainfall
is also possible, with localized flooding possible. The
greatest risk of heavy rainfall will be across northeast and
east-central Wisconsin, including the Fox Valley.

High temperatures near 90 combined with high humidity will
result in heat indices reaching the middle to upper 90s across
portions of central into northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There are chances of thunderstorms Monday and then again Wednesday
and Wednesday night. It is too early to determine if any of the
storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail or flooding
to the National Weather Service in Green Bay.

LMZ521-522-541>543-301600-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1054 AM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will become likely by late afternoon and continue
through this evening. Some of the storms could pose a serious
hazard with strong wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will be possible Monday and then again Wednesday
and Wednesday night that may pose a hazard to mariners.

Eckberg

In the hours before

Local storm report, Jun 29, 10:01 AM CDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1001 AM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Rain             Sturgeon Bay            44.83N 87.38W
06/29/2025  M1.32 Inch       Door               WI   CO-OP Observer

            1.32" of rain fell within a 35-minute period
            early this morning.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:25 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas50 min
Jun 29, 3:06 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas39 min
Jun 29, 3:41 AM CDTSpecial Weather StatementGRBLincoln, Oneida49 min
Jun 29, 4:00 AM CDTSpecial Weather StatementGRBLincoln45 min
Jun 29, 5:43 AM CDTSpecial Weather StatementGRBDoor47 min
Jun 29, 6:14 AM CDTSpecial Weather StatementGRBDoor31 min
Jun 29, 1:38 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca40 min
Jun 29, 1:51 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca39 min
Jun 29, 2:11 PM CDTSevere Thunderstorm WarningGRBOconto, Shawano, Waupaca49 min
Jun 29, 2:21 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara39 min
Jun 29, 2:42 PM CDTFlash Flood WarningGRBShawano, Waupaca3 hr
Jun 29, 2:44 PM CDTSpecial Marine WarningGRB61 min
Jun 29, 3:01 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano44 min
Jun 29, 3:19 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Winnebago37 min
Jun 29, 3:23 PM CDTSevere Thunderstorm WarningGRBDoor52 min
Jun 29, 3:27 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee, Outagamie, Shawano, Waupaca, Winnebago3 hr
Jun 29, 3:36 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Outagamie38 min
Jun 29, 3:47 PM CDTSpecial Marine WarningGRB88 min
Jun 29, 4:39 PM CDTSpecial Weather StatementGRBManitowoc36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.